Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 501, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2008, 3:37 AM CDT for Pittsburg County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2008, 3:37 AM CDT (08:37 UTC)
- Expired
- Oct 4, 2008, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 140 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 040837
SVRTSA
OKC121-040930-
/O.NEW.KTSA.SV.W.0501.081004T0837Z-081004T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
337 AM CDT SAT OCT 4 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 430 AM CDT
* AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HAYWOOD...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAVANNA...
MCALESTER...BLANCO...KREBS AND ALDERSON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3462 9589 3468 9589 3468 9608 3469 9610
3480 9610 3499 9602 3498 9563 3459 9572
TIME...MOT...LOC 0837Z 271DEG 18KT 3486 9589
$$2 follow-up statements
000
WWUS54 KTSA 040854
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 AM CDT SAT OCT 4 2008
OKC121-040930-
/O.CON.KTSA.SV.W.0501.000000T0000Z-081004T0930Z/
PITTSBURG OK-
354 AM CDT SAT OCT 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHWESTERN PITTSBURG COUNTY...
AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR KIOWA...MOVING SOUTHEAST AT 19 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIOWA...
PITTSBURG AND BLANCO.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3462 9589 3468 9589 3469 9599 3490 9606
3489 9565 3487 9565 3485 9567 3484 9566
3481 9567 3459 9572
TIME...MOT...LOC 0854Z 316DEG 17KT 3475 9588
$$000
WWUS54 KTSA 040925
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 AM CDT SAT OCT 4 2008
OKC121-040935-
/O.EXP.KTSA.SV.W.0501.000000T0000Z-081004T0930Z/
PITTSBURG OK-
425 AM CDT SAT OCT 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITTSBURG COUNTY
EXPIRES AT 430 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3462 9589 3468 9589 3469 9599 3490 9606
3489 9565 3487 9565 3485 9567 3484 9566
3481 9567 3459 9572
TIME...MOT...LOC 0925Z 316DEG 17KT 3464 9576
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:13 AM CDT, 24 minutes earlier.
Area forecast discussion, Oct 4, 3:13 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 313 AM CDT SAT OCT 4 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS STRONG ISENTROPIC LIFT DEVELOPS NORTH OF A WARM FRONT THAT IS CURRENTLY NEAR THE RED RIVER WITH THE AID OF A 40 KNOT LOW LEVEL JET. SOME OF THESE STORMS COULD BECOME BECOME SEVERE AS THE AIRMASS ACROSS THE REGION IS MODERATELY UNSTABLE. ELEVATED LI VALUES WILL BE AROUND -4 AS WE MOVE THROUGH THE OVERNIGHT HOURS AND INTO SATURDAY MORNING. LARGE HAIL WILL BE THE PRIMARY CONCERN. THIS ACTIVITY IS EXPECTED TO EXIT THE AREA BY EARLY AFTERNOON AS THE ISENTROPIC LIFT AND LOW LEVEL JET WEAKEN. CHANCES OF SHOWERS AND THUNDERSTORMS WILL AGAIN ENTER THE FORECAST SUNDAY INTO SUNDAY NIGHT AS A STRONG MID-LEVEL TROF EMERGES EAST OF THE ROCKIES. THIS SYSTEM WILL BE A SLOW MOVER AS THE MID-LEVEL LOW BECOMES CLOSED OFF OVER KANSAS MONDAY MORNING. BY TUESDAY NIGHT THE MID-LEVEL LOW WEAKENS LEAVING AN ELONGATED TROF FROM THE UPPER MID-WEST TO SOUTHWEST TEXAS. THIS SYSTEM WILL FINALLY EXIT THE REGION THURSDAY AS ANOTHER MID-LEVEL LOW DEVELOPS OVER NORTH TEXAS AND MOVES OFF TO THE EAST WITH THE AID OF AN 80 KNOT 300 MB JET. THERE IS THE POTENTIAL FOR HEAVY RAIN ACROSS PORTIONS OF THE AREA WITH AROUND 4 INCHES OF RAIN POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. THERE IS ALSO THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS ESPECIALLY MONDAY/MONDAY NIGHT. DRY CONDITIONS WITH SEASONABLE TEMPERATURES ARE EXPECTED FRIDAY AS HIGH PRESSURE PREVAILS. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 67 83 68 / 30 10 10 60 FSM 77 59 84 64 / 40 10 10 30 MLC 86 65 86 67 / 20 10 10 40 BVO 83 63 84 63 / 30 10 10 60 FYV 76 58 79 61 / 30 10 10 30 BYV 77 59 81 60 / 40 10 10 30 MKO 82 62 84 66 / 40 10 10 40 MIO 81 63 85 65 / 40 10 10 40 F10 84 65 83 67 / 30 10 10 50 HHW 86 63 85 67 / 20 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....10
Hazardous weather outlook, Oct 4, 1:55 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 155 AM CDT SAT OCT 4 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 155 AM CDT SAT OCT 4 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REMAINDER OF TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 230 AM. DISCUSSION... SCATTERED STRONG THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS PORTIONS OF CENTRAL AND EASTERN OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY WILL CONTINUE TO DRIFT SOUTHEAST DURING THE REMAINDER OF THE OVERNIGHT HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA. THE STRONGER STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND BRIEF HEAVY RAIN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... ELEVATED STRONG THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BEFORE WEAKENING BY MID TO LATE MORNING. A STRONG UPPER LEVEL TROUGH WILL SHIFT EAST INTO THE CENTRAL PLAINS ON MONDAY WITH AN ASSOCIATED COLD FRONT PUSHING INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT MONDAY INTO TUESDAY AS THE BOUNDARY SWEEPS THROUGH THE AREA. A LIMITED SEVERE WEATHER THREAT WILL BE POSSIBLE DURING THIS TIME... PRIMARILY MONDAY AFTERNOON AND EVENING WHEN SURFACE BASED INSTABILITY WILL BE MAXIMIZED. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLEASE CONTINUE TO MONITOR THE LATEST FORECAST MONDAY INTO TUESDAY... INCLUDING THE POTENTIAL FOR SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Oct 4, 2:32 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 AM CDT SAT OCT 4 2008
OKZ065-071-073-040830-
MCINTOSH OK-OKFUSKEE OK-PITTSBURG OK-
232 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
AT 232 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF VERNON TO 5 MILES WEST OF
ARPELAR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HANNA...VERNON...RAIFORD...VIVIAN...
HAYWOOD...ARPELAR...SCIPIO AND INDIANOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3505 9609 3509 9607 3516 9599 3529 9599
3529 9606 3534 9605 3537 9565 3489 9579
3486 9609
TIME...MOT...LOC 0732Z 264DEG 13KT 3521 9596 3495 9603Special weather statement, Oct 4, 2:50 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT SAT OCT 4 2008
OKZ067-068-070-040845-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
250 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE AND CENTRAL CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
AT 250 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF HULBERT...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...LOST
CITY...OKAY AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3590 9489 3570 9518 3585 9533 3605 9531
TIME...MOT...LOC 0750Z 299DEG 20KT 3591 9520Special weather statement, Oct 4, 3:05 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT SAT OCT 4 2008
OKZ054-059-040900-
OSAGE OK-PAWNEE OK-
305 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 305 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF SHIDLER TO 11 MILES WEST OF
PAWHUSKA TO 2 MILES NORTHEAST OF CLEVELAND...MOVING EAST AT 18 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...OSAGE...HOMINY...WYNONA...BARNSDALL...
PERSHING...TALLANT...NELAGONEY...OKESA...WEBB CITY...PEARSONIA...
BIGHEART...FORAKER AND CLEVELAND.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3690 9618 3627 9602 3624 9650 3681 9676
3690 9675
TIME...MOT...LOC 0805Z 266DEG 16KT 3682 9665 3665 9652
3633 9643The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 58 min |
| Oct 4, 2:50 AM CDT | Special Weather Statement | TSA | Cherokee | 55 min |
| Oct 4, 3:05 AM CDT | Special Weather Statement | TSA | Osage | 55 min |
| Oct 4, 3:42 AM CDT | Special Weather Statement | TSA | Washington | 63 min |
| Oct 4, 3:43 AM CDT | Special Weather Statement | TSA | Adair | 62 min |
| Oct 4, 3:44 AM CDT | Special Weather Statement | TSA | McIntosh | 61 min |
| Oct 4, 4:26 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Oct 4, 4:30 AM CDT | Special Weather Statement | TSA | Pittsburg, Pushmataha | 30 min |
| Oct 4, 4:44 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.